Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Finite simple groups which projectively embed in an exceptional Lie group are classified!


Authors: Robert L. Griess Jr. and A. J. E. Ryba
Journal: Bull. Amer. Math. Soc. 36 (1999), 75-93
MSC (1991): Primary 17Bxx, 20Bxx, 20Cxx, 20Dxx, 20Exx, 22Exx
DOI: https://doi.org/10.1090/S0273-0979-99-00771-5
MathSciNet review: 1653177
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Since finite simple groups are the building blocks of finite groups, it is natural to ask about their occurrence “in nature”. In this article, we consider their occurrence in algebraic groups and moreover discuss the general theory of finite subgroups of algebraic groups.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1991): 17Bxx, 20Bxx, 20Cxx, 20Dxx, 20Exx, 22Exx

Retrieve articles in all journals with MSC (1991): 17Bxx, 20Bxx, 20Cxx, 20Dxx, 20Exx, 22Exx


Additional Information

Robert L. Griess Jr.
Affiliation: Department of Mathematics, University of Michigan, Ann Arbor, MI 48109-1003
Email: rlg@math.lsa.umich.edu

A. J. E. Ryba
Affiliation: Department of Mathematics, Marquette University, Milwaukee, WI 53201-1881
Address at time of publication: Department of Mathematics, Queens College, CUNY, Flushing, NY 11367-1597
Email: alexr@sylow.mscs.mu.edu

Received by editor(s): April 13, 1998
Received by editor(s) in revised form: May 19, 1998, and October 16, 1998
Article copyright: © Copyright 1999 American Mathematical Society